Hyperbolicity of the complex of free factors

Mladen Bestvina, Mark Feighn

Research output: Contribution to journalArticlepeer-review

62 Scopus citations

Abstract

We develop the geometry of folding paths in Outer space and, as an application, prove that the complex of free factors of a free group of finite rank is hyperbolic.

Original languageEnglish (US)
Pages (from-to)104-155
Number of pages52
JournalAdvances in Mathematics
Volume256
DOIs
StatePublished - May 1 2014

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Keywords

  • Hyperbolicity complex free factors

Fingerprint

Dive into the research topics of 'Hyperbolicity of the complex of free factors'. Together they form a unique fingerprint.

Cite this